shellbell Posted November 12, 2011 Share Posted November 12, 2011 I know you're not doctors, but I certainly respect the obvious expertise of many on here. Here's the situation: I started on Cymbalta 30mg, along with Abilify 1mg daily on Sept 15. Initially, things went well. I began doing things around the house, and saw some hope for the future. About 3 weeks in, anxiety reared its ugly head. After some debate, pdoc stopped the Abilify-no change in anxiety. So, we went back on Abilify 1mg daily and upped the Cymbalta to 40mg daily, against my better judgement. Anxiety soon went through the roof. I wanted off the Cymbalta and Abilify, maybe try Zoloft. Pdoc was pissed, said I wasnt giving it a fair shot. So she dropped the Cymbalta back to 30mg and upped the Abilify to 1mg BID. All this happened within about a 6 week period. I also have Xanax 0.25mg PRN, but was VERY sparing with that. Within a couple of days, I felt the afternoon Abilify was increasing the anxiety, so I quit it, but still took the AM dose. I was also driving gdoc crazy, with frantic phone calls, office visits, and hysterical crying. He and pdoc talked, decided I am my own worst enemy, and told me I had to stop being a nurse and become a compliant patient. We kept the Cymbalta at 30mg, with plans to increase to a more therapeutic dose of 60mg, and back on the Abilify 1mg BID. Also, I was to be liberal with the Xanax. I complied, and began feeling just a smidge better, nothing to brag about. This past Wed at pdoc visit, I meekly asked why we would want to delay the reuptake of Norepinephrine in my system, when I was already so full of Adrenaline. (Pdoc keeps saying, "Cymbalta is a good drug!"). Well much to my surprise, she said we could try Zoloft. I dropped to 20mg of Cymbalta that evening, and was to begin Zoloft 25mg daily the next morning. I took the 20mg of Cymbalta since Wed, but decided to wait until today to start the Zoloft as I was working and didnt want to have a bad reaction. The VERY NEXT DAY after going down to Cymbalta 20mg, I felt at least 50% better anxiety-wise. I dont think it's psychological, because I was expecting maybe some withdrawal before things got better. I felt better Fri, as well. Today I took the first Zoloft. Within an hour I began feeling foggy-headed and nervous. I can tolerate it, as long as I know these are start-up side effects. My questions are: 1. How likely is seratonin syndrome? Pdoc says highly unlikely, since I'm on low doses of both. 2. Is the response I'm feeling to the Zoloft unusual with a new drug? I'm also having skipped heart beats, which I get from time to time from anxiety, and I dont know if it's the Zoloft or my anxiety over all this. All opinions and advice welcome!!!! Shelley Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.